Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Updated Meds Issue on Blided Study
Apr 30, 2006

Dr. Ben, It's Erics friend again with a quick upadte on my muscle pain. Thanks so much for your input and expertise. Approximately 22 hours after my last does of the Epzicom/Truvada (whichever I'm on) the leg pain decreased dramatically. Within 28 hours of stopping the meds the pain was no more than an aching which resembled exhausted muscles rather than the type of pain I had been having. I had been up pacing for approximately 88 of the previous 96 hours. Overnight I slept for 3 1/2 hours without waking up. (3X the sleep I had been getting). I was a bit restless the rest of the night with some minor aching. Today there is some slight muscle soreness like I've overused the muscles and my ankles ache periodically. But no return of the constant high pain level of before. Eric did post a thread about Epzicom hypersensitivity reactions in the Living With forum. One article indicated that 5% of individuals with Abacavir hypesensitivity had only one major symptom. And overall, 33% of the patients with this hypersensitivity had myalgia as a symptom. I know this is on the edge, but my big concern now is restarting the same meds without knowing for sure that I'm not on the Epzicom and that this was absolutely NOT related to hypersensitivity. It started in the right time frame and it continued to build in intensity until I stopped the meds. Any more insights? Thanks so much!

Response from Dr. Young

Thanks for the follow up--

It's good to hear that you're feeling better.

I'd be quite surprised if this was an abacavir hypersensitivity reaction-- certainly could be a side effect of medication (Truvada or Epzicom), but I'd be pretty clear that is wasn't HSR. Myalgia alone would be quite unusual as a HSR symptom in our experience.

Nonetheless, if your doctor thinks that it's ok to resume medications, I'd probably do so under close monitoring.

I know this doesn't give you an absolute answer, but hope that it helps. BY



Previous
epzicom truvada,kaletra study
Next
HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement